MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WALLFLEX BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION WALLFLEX BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00570620
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/17/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation on (b)(6) 2020 that a wallflex biliary rx uncovered stent was to be used to treat a biliary tract tumor during an endoscopic retrograde cholangiopancreatography (ercp) with stent placement procedure performed on (b)(6) 2020.According to the complainant, during preparation after the stent was unpackaged, the stent was purposefully predeployed outside the patient and it was noticed that the distal end of the stent was bent and deformed.The procedure was completed with another wallflex biliary stent.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.
 
Additional Manufacturer Narrative
Block h6: problem code 2976 captures the reportable event of stent material deformation.Block h10: a wallflex biliary rx uncovered stent and delivery system were returned for analysis.The stent was received fully covered by the outer sheath and undeployed.Visual examination of the returned device found the outer sheath was kinked approximately at 46cm from the tip of the delivery system.The stent was found damage (twisted and deformed).Functional evaluation revealed that the stent was deployed with no resistance felt by actuating the delivery system (slide the handle back along with the stainless steel tube).No other issues were noted to the stent and delivery system.The reported event of stent material deformation was confirmed; the stent was returned twisted and deformed.The investigation concluded that the reported events were likely due to factors encountered during the procedure.It may be the force or twisting applied to the device or stent during unpacking and predeployment outside the patient, limited the performance of the device and contributed to the failure of stent material deformation and could have caused the kink observed in the outer sheath.Therefore, a review and analysis of all available information indicated the most probable cause is adverse event related to the procedure.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.
 
Event or Problem Description

Brand Name
WALLFLEX BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key10303100
Report Number3005099803-2020-02870
Device Sequence Number10883874
Product Code FGE
UDI-Device Identifier08714729759263
UDI-Public08714729759263
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K140630
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/18/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/03/2020
Device Model NumberM00570620
Device Catalogue Number7062
Device Lot Number0022334844
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/29/2020
Initial Date Received by Manufacturer 06/29/2020
Supplement Date Received by Manufacturer10/28/2020
Initial Report FDA Received Date07/21/2020
Supplement Report FDA Received Date11/18/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age68 YR
Patient Weight70